So I take Lexapro. And a little over a year ago, it began to lose its effectiveness. Or something. I had depression feelings. Not just feeling "down", but deep dark depressive feelings. They would last a couple of weeks and then, as inexplicably as they started, go away.
So I told my doc about this and she added Wellbutrin to my regimen. I have been taking this since November. Well, it ain't working. I still feel depressed. No more than I did, but it's a little different. Over my holiday break (my job has the very large benefit of being an educational institution, ipso facto, there are no students at school during the christmas/new years week; hence, we had it off) I pretty much hung out in bed the whole time. I didn't do the project of clearing out and reorganizing my basement. I didn't do the project of cleaning off my desk of the mountain (literally) of papers on it. I didn't do much of anything. This also holds true for most of my weekends. I do the stuff I have to do and then I sit around in bed with my puppies, napping and watching TV.
One might say I am just living the lap of luxury life. But that's really not it. If I were in TOTAL denial, I would agree with that. But I am not that good at fooling even myself.
I discussed this at therapy and was told that I should have more energy, more motivation and be able to drag my ass out of bed to do SOMETHING. The wellbutrin is not doing the trick. Called my doc this week and I need to go back to discuss other meds. There are at least four other meds I know about that I am sure we could try. I am hoping not to have to try them all.
I have been having some annoying side effects since I have been on the Wellbutrin. My hands shake - not a huge visible trembling shake. It's more annoying to me than visible to anyone else, because...well, I feel shaky. Also, this hard to describe feeling in or around my head. Clench your jaw muscles and make a face like you are cringing and that is sort of how it feels. There's a little bit of ear ringing and this weird feeling of my scalp being tense or pulled back. And additionally, if I have more than one caffeine drink in a day, the bouncy feeling verges on anxiety. A-N-N-O-Y-I-N-G!
So I guess I should feel lucky that I have no other side effects, other than it not really doing anything positive for me. But now that I have called my doc about it, I am itching to get off this med. I will have to wait until at least Monday so I can call her back and make an appointment. Blah!
It has been eating at me for over a week and I just had to write about it. Apologies to everyone that I didn't say anything, including my sweetie. I have been trying to just deal with it.